Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2004, 6:18 PM CDT for Dodge County, Jefferson County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 6:18 PM CDT (23:18 UTC)
- Expired
- Aug 3, 2004, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 032318
SVRMKX
WIC027-055-032345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN
EASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 645 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WATERTOWN...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHWOOD...PIPERSVILLE...LEBANON...IXONIA...ASHIPPUN...SULLIVAN AND
CLYMAN.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4321 8853 4320 8854 4294 8854 4313 8876
4314 8876 4321 8886 4332 8871 4333 8868
4321 8850
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:39 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 3, 2:39 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 PM CDT TUE AUG 3 2004 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS THROUGH WEDNESDAY. PROFILER NETWORK SHOWS THAT MID LEVEL INFLOW INTO CENTRAL WI HAS HELPED TO PRODUCE BANDS OF SHOWERS OVER CENTRAL AND SOUTHERN WI TODAY. SOUTHWEST TO WEST WINDS AT H700 WITH NORTHWEST WINDS AT H500 HAVE COMBINED TO PRODUCE CONFIGURATION SEEN ON AREA RADARS. RUC AND SATELLITE HINT AT H500 VORT MAX MOVING EAST INTO MN ATTM. SMALL BUT TIGHTLY WOUND MCS ACROSS SOUTHERN MN AND NORTHERN IA HAS BEEN MOVING STEADILY EASTWARD THIS MORNING AND AFTERNOON. THIS AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED TO ENTER SOUTHERN WI THIS EVENING. CONFIDENCE IN REMAINDER OF FORECAST IS LOW BUT HERE IS REASONING: MODELS ARE SUFFERING FROM CONVECTIVE FEEDBACK AND DEVELOP AN UNREALISTICALLY DEEP LOW OVERNIGHT AND INTO WEDNESDAY...ALL OF WHICH PRODUCES A LARGE PRECIPITATION SHIELD OF HEAVY RAINFALL. ALTHOUGH IT SEEMS THAT RAINFALL IS LIKELY LATE TONIGHT INTO WEDNESDAY BUT HAVE PULLED BACK FROM MODEL QPF...WHICH RESULTS MAY STILL BE TOO HIGH. LATER RUNS WILL HOPEFULLY RESOLVE THIS ISSUE. HAVE OPTED TO USE MESOETA WINDS FOR FORECAST BUT HAD TO TRIM WIND SPEEDS DUE TO THE TOO DEEP SURFACE LOW TO OUR SOUTH. TEMPERATURES ALSO SUFFER FROM THE STRONG NORTHEAST FLOW AND HAVE TENDED TO BRING UP DAYTIME AND NIGHTTIME TEMPERATURES. STILL LOOKING FOR DRY WEATHER FROM WEDNESDAY NIGHT THROUGH THE WEEKEND. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT TUE AUG 3 2004 WIZ046-047-051-052-056>060-062>072-041000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY WEST OF A LINE FROM WISCONSIN DELLS THROUGH JEFFERSON TO LAKE GENEVA. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. BUT AT THIS TIME THEY ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF STORMS AFTER THAT IS FORECAST TO HOLD OFF UNTIL MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. NJ
In the hours before
Local storm report, Aug 3, 4:59 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL REEDSBURG 43.53N 90.00W
08/03/2004 1.75 INCH SAUK WI LAW ENFORCEMENT
0444 PM HAIL LAKE DELTON 43.59N 89.78W
08/03/2004 0.25 INCH SAUK WI LAW ENFORCEMENT
0454 PM HAIL BARABOO 43.47N 89.74W
08/03/2004 1.25 INCH SAUK WI LAW ENFORCEMENT
REPORTED NEAR BARABOO.
0454 PM HAIL 3 SW LAKE DELTON 43.56N 89.82W
08/03/2004 1.00 INCH SAUK WI TRAINED SPOTTER
&&
DAVIS/KONOPLocal storm report, Aug 3, 5:05 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 SE REEDSBURG 43.51N 89.97W
08/03/2004 1.75 INCH SAUK WI LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED ON HOGSBACK ROAD.
&&
DAVIS/KONOPLocal storm report, Aug 3, 5:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
520 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL DOYLESTOWN 43.43N 89.15W
08/03/2004 1.75 INCH COLUMBIA WI TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
DAVIS/KONOPSpecial weather statement, Aug 3, 5:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 525 PM CDT TUE AUG 3 2004 WIZ046-047-051-052-056>060-062>072-032331- COLUMBIA WI-DANE WI-DODGE WI-FOND DU LAC WI-GREEN WI-GREEN LAKE WI-IOWA WI-JEFFERSON WI-KENOSHA WI-LAFAYETTE WI-MARQUETTE WI-MILWAUKEE WI-OZAUKEE WI-RACINE WI-ROCK WI-SAUK WI-SHEBOYGAN WI-WALWORTH WI-WASHINGTON WI-WAUKESHA WI- 525 PM CDT TUE AUG 3 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 699 CONTINUES UNTIL 10 PM CDT... A CLUSTER OF THUNDERSTORMS HAS PRODUCED SEVERE WEATHER NORTH OF MADISON...ACROSS COLUMBIA AND SAUK COUNTIES. LAW ENFORCEMENT IN REEDSBURG...SAUK COUNTY...AND THE PUBLIC IN DOYLESTOWN...COLUMBIA COUNTY...REPORT GOLF BALL SIZE HAIL. A SPOTTER IN PORTAGE...COLUMBIA COUNTY...REPORTED 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES. SOME STREET FLOODING WAS REPORTED IN THE WISCONSIN DELLS AREA. FLASH FLOODING IS LIKELY ACROSS PARTS OF SAUK AND COLUMBIA COUNTY. THESE STORMS ARE DRIFTING TO THE EAST SOUTHEAST AT 15 MPH AND WILL EVENTUALLY MOVE INTO DODGE AND POSSIBLY NORTHERN DANE AND JEFFERSON COUNTIES. IF THEY MAINTAIN THEIR INTENSITY...ADDITIONAL WARNINGS WILL LIKELY BE ISSUED. A MUCH LARGER LINE OF THUNDERSTORMS IS APPROACHING THE MISSISSIPPI RIVER TO THE WEST AND IS EXPECTED TO TRACK ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS EVENING. ALTHOUGH THIS LINE OF STORMS HAS LOST SOME OF ITS STRENGTH...IT STILL POSES A SEVERE WEATHER THREAT IN THE NEXT FEW HOURS...MAINLY WEST OF MADISON. DAVIS
Local storm report, Aug 3, 5:35 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 NNW COLUMBUS 43.35N 89.04W
08/03/2004 1.25 INCH COLUMBIA WI LAW ENFORCEMENT
HALF DOLLAR SIZED HAIL REPORTED ON DUBORG ROAD BETWEEN
FALL RIVER AND COLUMBUS.
&&
DAVIS/KONOPLocal storm report, Aug 3, 5:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL COLUMBUS 43.34N 89.03W
08/03/2004 1.75 INCH COLUMBIA WI LAW ENFORCEMENT
&&
DAVIS/KONOPThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:09 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 51 min |
| Aug 3, 4:52 PM CDT | Tornado Warning | MKX | Sauk | 23 min |
| Aug 3, 4:59 PM CDT | Tornado Warning | MKX | Columbia | 31 min |
| Aug 3, 5:15 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 3 hr |
| Aug 3, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 44 min |
| Aug 3, 5:24 PM CDT | Tornado Warning | MKX | Dodge | 66 min |
| Aug 3, 6:33 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.